MediaCorp Subaru Impreza WRX Challenge
MediaCorp Subaru Impreza WRX Challenge (Chinese 中文: 比耐力贏轎車比賽) is an annual challenge organised by MediaCorp Radio and Subaru in Singapore. It has been held at the open air space in front of Ngee Ann City since its inauguration in (31 October) 2002..
Contestants are required to reach the competition ground at 7 am of the competition day for registration, which is always on a Saturday. The competition itself starts at 1 pm sharp on that day. Contestants are required to keep a hand on a position on the car pre-selected randomly. The contestant is eliminated if he or she lifts his or her hand off the car, whether deliberately or accidentally. Contestants are allowed a 5-minute break every 6 hours of the competition, at 7 pm, 1 am, 7 am and 1 pm. The winner wins the Subaru vehicle on offer in the competition.
In 2005, the competition was called the Subaru Team Challenge as it was a competition by teams consisting of 2 people per team, and when one is disqualified, the entire team was out. Two cars were awarded for the winners that year.
In 2007, the format was the "Battle of the Sexes", and the winner of the men and women categories both won a car each.
Contestants from Vietnam joined the fray in the 2010 edition. In the 2011 edition, there were no contestants from Hong Kong for the first time in three years, but contestants from Cambodia and Macau are added into the contest. In 2012, there were no contestants from Macau but contestants from Hong Kong returned. The list of countries in the 2013 and 2014 edition are the same as the 2012 version. In 2015, there were no contestants from Indonesia for the first time in six years. The list of countries in the 2016 and 2017 editions are the same as the 2015 edition.
In 2012, to mark the 11th anniversary of the Challenge, an additional 11 seconds are added to the usual 5-minute evening break at 7 pm. Also, the last 11 standing contestants will be awarded a 'Wild Card', where they can choose from a list of items such as a drink or an extra break. Also, an additional break was provided at 4 pm on the Sunday and Monday of the competition due to the extreme afternoon heat.
The competition has been paused three times in history while it was ongoing. In 2008, a 46-minute break was given from 5.07 am to 5.53 am on Sunday when thunder and lightning forced the competition to be suspended for the first time. In 2013, due to the sudden thunderstorm, the competition was paused from 4.30 pm to 5.40 pm on Monday for safety reason. In 2017, the competition was suspended from 7.30 pm to 9.15 pm for 1 hour 45 minutes on Monday due to the same reason, the longest on record since the competition began in 2002.
In 2014, the public can also show their support by playing a special online game to win extra five-minute breaks for their participant of choice. The top 10 ranked scorers in each Reward Round will receive a reward of an extra 5-minute break which can be assigned to an active contestant of their choice.
In 2015, the Subaru car on offer as the top prize for the competition will also include the Certificate of Entitlement for the first time, making it the grandest prize on offer at S$115,000. However, as the competition was won by a non-Singaporean, the COE would not be added. This was also the first time the competition was won by a non-Singaporean. In view of possible hazy conditions, the competition took place in a covered tent for the first time in 14 years. Air-conditioners were also on standby if the PSI crossed 100, but the PSI stayed in the good and moderate range throughout the competition.
In 2016 Name of challenge: MediaCorp Subaru Challenge 2016 – The Asian Face-Off
New elements: - Grand prize of one Subaru XV 1.6 I-S - 300 local participants who called in successfully will be qualified for the Challenge. - 20 lucky hopefuls will also qualify directly via Motor Image's "I LOVE SUBARU" and DUO Rewards Facebook Fan Page - A Family Relay Fiesta will feature a series of fun challenges that pit families against each other to win exciting prizes. Grand prize: One Subaru XV 1.6 I-S valued at S$69,600 (without COE)
No. of qualifying contestants: 400 (320 local contestants, 80 regional contestants)
No. of cars: 10
No. of palm prints per car: 40
Name of winner: Sunawr Ali S/O IDRIS ALI
Record time: 75 hours and 58 minutes
Winners and runners-up
- Kevin Lee finished overall fourth at 76 hours and won the men's category at 73 hours 55 minutes.
- *He was the first regional in top 3 in competition.
Country Team Winner and Asian Winner
The country or region whose participants have the longest combined standing time will be awarded the Country Team Winner title along with a cash prize of S$10,000, to be equally divided among the team. S$5,000 for the last man or women whose participants have the longest.
- "MediaCorp Subaru Car Challenge 2015 crowns first regional winner". Channel NewsAsia. 3 November 2015. Retrieved 17 November 2015.
- "Subaru Car Challenge 2015 to be held indoors". Channel NewsAsia. 29 October 2015. Retrieved 17 November 2015.
- Subaru Impreza WRX Challenge 2004
- Subaru WRX Challenge 2006
- MediaCorp Subaru Impreza Challenge 2007
- MediaCorp Subaru Impreza Challenge 2008
- MediaCorp Subaru Impreza Challenge 2009
- MediaCorp Subaru Impreza Challenge 2010
- MediaCorp Subaru Impreza Challenge 2011
- MediaCorp Subaru Impreza Challenge 2012